Wellbutrin and weight loss

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

aquarias
Regular Member


Date Joined Mar 2006
Total Posts : 296
   Posted 10/9/2006 5:54 PM (GMT -7)   
I was just curious if anyone taking Wellbutrin has had extreme weight loss?  I have been on 300 mg since March and I have lost 15 pounds since then, I am very skeletol now.  My anxiety has gotten better, but I still feel depressed.  I am not sure if my weight loss is due to the medication or if the medication is not working and I am depressed????

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 10/10/2006 10:25 AM (GMT -7)   
Hi aquarias, I would suggest an appointment with your physician.  I havent heard of rapid weight loss with Wellbutrin.  Please let us know...

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


hopefulmigrainer
Veteran Member


Date Joined Oct 2006
Total Posts : 902
   Posted 10/15/2006 12:02 AM (GMT -7)   
I am taking Wellbutrin 150mg and no weight loss. I do think it is known as one of the meds that does not tend to cause "weight gain." You need to discuss this with your doctor because it is really important that you are getting nourishment.
Blessings,
K.

Daisysmom
Regular Member


Date Joined Sep 2006
Total Posts : 168
   Posted 10/16/2006 10:26 PM (GMT -7)   
Hi,
 
A few years ago I was on Paxil and was having many annoying side effects, plus I was a few pounds overweight. The doctor then prescribed Wellbutrin, saying wink, wink, the plus side was I could lose a few pounds. I'll never know what could have happened because it turned out I was allergic to it --had a rash and everything. I think it started out as a drug to help people quit somoking and is known as something that affects your appetite so you lose weight.
 
 Hope that helps,
 
 MK

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 10/20/2006 5:23 AM (GMT -7)   
I was on wellbutrin for 2 years and had extreme weight loss. I could go for 2-3 days without eating. I had an eating disorder to start out anyway and have always been very thin,so I did not even contribute the loss to the med until after I quit taking it.
It has taking me a year to put on 5 lbs,so I am not sure if I will ever be normal again.
Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia


tase2
Regular Member


Date Joined Aug 2006
Total Posts : 65
   Posted 10/20/2006 11:01 AM (GMT -7)   
I have been on Wellbutrin 450mg for around 5 years. Unfortunately there was no loss of weight side effect for me sad

Hussaina
New Member


Date Joined Nov 2006
Total Posts : 2
   Posted 11/3/2006 8:09 AM (GMT -7)   
Today is my first day on Lexapro (10mg). Within one hour I got dry mouth, and nausea.  I guess the nausea is what cuts down the appetite. I was on Wellbutrin before that, and it had worked well for me.  I lost weight (but I was also on Jenny Craig).  I hope Lexapro works for me. When I first got on Wellbutrin, I didn't even know I was depressed. I was just feeling these horrible migranes, my whole body ached, I was feeling exhausted all the time, although I was loosing a lot of weight on Jenny Craig, I felt like I had a brain tumor with these migranes.  So I went to a neurologist, and I had an MRI and C-spine cat scan.  MRI was normal, but the cat can showed that I have arthritis in the c-spine. So she prescribe medication for the migranes and a muscle relaxant, and on top of that she said "Honey, you are depressed." I replied "how is that possible, I don't feel depressed, my emotions are ok. Then she said,"your body is responding to your depression." Then I remembered a comercial I saw on TV about depression "...depression hurts everywhere, everyone..." So I was suffering from the physical symptoms of depression and didn't even know.  I just thought I was working too hard, reading too much, etc.  So I finish my refils of Wellbutrin, and never got the time to go back to the doctor up until yesterday.  The only reason why I even went back was because, this time depression hit me really hard. For about 3 months I have been feeling hopeless, worthless, crying for no reason, no will for anything, eating anything that came in front of me, snapping at everyone, I couldn't stand myself. I never had thoughts of suicide, but I have had thoughts of not existing, and "why am I in this world for? I'm not contributing to the community and the world." I have gained 30lbs in 3 months, all the weight I had lost when I first started Jenny Craig.  That made me even more depressed.
I guess, what I want to know about lexapro, is how long does it take to start working? The label says, it can take from 4-6 weeks.  This lexapro is SO EXPENSIVE! So basically, it'll take two refils for me to feel better? This thing better be worth it!
Thanks for any imput you can give.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 5:33 AM (GMT -7)
There are a total of 2,732,899 posts in 301,069 threads.
View Active Threads


Who's Online
This forum has 151224 registered members. Please welcome our newest member, teacher2many.
223 Guest(s), 8 Registered Member(s) are currently online.  Details
teacher2many, schoolpsych, InquisitiveOne, Hungrydude, matriarch03, fibrocushie, Traveler, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer